MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE,FIXATION,BONE
Model Number 224.591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes hwc, ktt.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of narrow locking compression plate (lcp) due to broken plate and replaced with a new large fragment plate.The surgeon performed the initial surgery on (b)(6) 2018 for a tibia and fibula fracture.He used narrow locking compression plate (lcp) along with four (4) locking screws and five (5) cortex screws.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient status is unknown.Concomitant device reported: unk - screws: locking: trauma (part # unknown, lot # unknown, quantity 4); unk - screws: cortex: trauma (part # unknown, lot # unknown, quantity 5).This report is for one (1) 4.5mm narrow lcp® plate 9 holes/170mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary updated event description: it was reported that on (b)(6) 2019, the patient underwent removal of narrow locking compression plate (lcp) due to broken plate and replaced with a new large fragment plate.The surgeon performed the initial surgery on (b)(6) 2018 for a tibia and fibula fracture.He used narrow locking compression plate (lcp) along with four (4) locking screws and five (5) cortex screws.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient status is unknown.The implant was not returned and instead will be do based on the supplied image labeled: intake email received from sales consultant 27 feb 2019.The image(s) (1 total) was reviewed and the complaint condition for broken could be confirmed as the image(s) showed that it broke along the fifth combi hole.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 224.591, lot number: 7457566, part manufacture date: 19-aug-2013, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm narrow lcp plate 9 holes/170mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM NARROW LCP® PLATE 9 HOLES/170MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8440443
Report Number2939274-2019-57070
Device Sequence Number16875508
Product Code HRS
UDI-Device Identifier10886982158529
UDI-Public(01)10886982158529
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.591
Device Catalogue Number224.591
Device Lot Number7457566
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;